Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 3  |  Page : 330--331

Proton pump inhibitor-induced hypomagnesemic hypoparathyroidism

Krishnan Swaminathan 
 Department of Endocrinology, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu, India

Correspondence Address:
Dr. Krishnan Swaminathan
Department of Endocrinology, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu
India

Proton pump inhibitors are the one of the most widely used drugs in the world. Hypomagnesemic hypoparathyroidism has been reported with different proton pump inhibitors with prolonged oral use. We report the first reported case of possible such effect with intravenous preparation of proton pump inhibitor. This case report raises awareness among physicians worldwide of this often unknown association, as life-threatening cardiac and neuromuscular complications can arise with unrecognized hypocalcemia and hypomagnesemia with proton pump inhibitors.


How to cite this article:
Swaminathan K. Proton pump inhibitor-induced hypomagnesemic hypoparathyroidism.Indian J Pharmacol 2015;47:330-331


How to cite this URL:
Swaminathan K. Proton pump inhibitor-induced hypomagnesemic hypoparathyroidism. Indian J Pharmacol [serial online] 2015 [cited 2021 Jun 20 ];47:330-331
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=3;spage=330;epage=331;aulast=Swaminathan;type=0